lambs, lakes and laughter

I’ve just come back from a weekend away in the lakes with some lovely friends from uni. I was a bit apprehensive of how I would manage, and was also worried about having PoTS symptoms around people who know me from when I was well. I’m used to the reaction from people that because I don’t look ill, I must be fine.

I needn’t have worried  because I couldn’t have asked for a better group of people to spend time with. They let me go at my own pace, have lots of naps, cooked and took me out in my wheelchair for which I was so grateful.

We were staying on a working farm and there were two very cute hand reared lambs in the field next to us, as well as free range chickens who seemed very keen on trying to break into the house whenever the door was open. I was proud of myself as on the first day I managed a short walk (we took my trangia and made a brew half way round for a cheeky break!). The next day we went for the day to Conistion Water but I wasn’t leaving the wheelchair behind for that! We were really lucky with the weather too, with blue skies and gorgeous sunshine.


In terms of how my PoTS was on holiday, I had all the usual brain fog, headaches, nausea, aches and pains and dizziness. I felt extremely fatigued and had to have naps where I was flat out comatose on the sofa for hours at a time. I found the third and fourth doses of ivabradine didn’t even touch me with horrendous palpitations throughout the afternoons and evenings. I could barely stand and felt really bad that I was unable to cook or wash up or generally be useful because I’m one of those people who like to get stuck in and help out. I do feel very lucky though that I was well enough to be able to go and very appreciative of my amazing friends. Love you all!!

The exercise bike will have to wait yet again whilst I recover, especially in this heat. When I arrived home I was so tired I could barely speak, and I slept for two days. Now I’m dragging myself out of that hole and managed to go for a gentle swim in our local lido today with my cousin. The heart palpitations are back with a vengeance! It was so worth it though because mothing can compare with spending time with good friends. I needed the change of scenery and some time away independent of my family (lovely though they are!).

Advertisements

good things come in small packages

When I took my first Ivabradine it was so small I wasn’t even sure I’d swallowed it! It’s a tiny tablet anyway, but I have to cut them in half which is near impossible. It describes itself on the box as ‘salmon’ coloured. I was wondering if it came in fuchsia or teal but sadly not. Fun fact: pharmaceutical companies don’t like to make drugs a green colour because it’s considered unlucky. See, I have remembered SOMETHING from my nursing degree!

Ivabradine will obviously affect everyone differently, but so far I’ve experience headaches (normal for me), dizziness (normal for me, but occasionally it felt more like vertigo when the wheelchair would feel like it was moving when I had the breaks on; normally my dizziness feels like I’m looking through a haze). I have felt my heart rate slow, occasionally it’s felt really ‘heavy’ and pronounced, even more so than my usual palpitations. It’s a really slow acting drug though, which peaks after 30 mins and wears off after 4 hours.

I’m not looking forward to the most common side effect which is light sensitivity seeing as I’m very light sensitive anyway at the moment and am wearing sunglasses pretty much 24/7 so might have to become a mole or something. Lets hope that’s not a side effect I get (I mean light sensitivity, not turning into a mole. I’m pretty sure I didn’t read that as a side effect in the leaflet!). So far I’ve not felt a reduction in my PoTS symptoms but not sure if that’s because I’m feeling so extremely exhausted and rubbish at the moment anyway. Hopefully I’ll see some improvement in a couple of days when this ‘flare-up’ has settled.